MAUDE Adverse Event Report: ABBOTT VASCULAR RX TREK; CORONARY DILATATION CATHETER

ABBOTT VASCULAR RX TREK; CORONARY DILATATION CATHETER
Model Number 1012276-30
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Angina (1710); Non specific EKG/ECG Changes (1817)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly tortuous lesion in the circumflex artery (cx).The patient presented with an inferior st-elevation myocardial infarction and stent thrombosis in an anomalous cx.The patient had multiple layers of stent and a full metal jacket in the cx.Pre-dilatation was performed with an unspecified small size balloon and good flow was achieved.A comment was made during initial inflations that it was difficult to see the balloon inflate, and a request to increase the contrast mix was made, however it remained at 50:50 concentration.A 3.5x30mm trek rx balloon dilatation catheter (bdc) was inflated to 18 atmospheres with no concerns.After use, an attempt to deflate the balloon was made; however, it would not deflate, and double negative was performed.The bdc was gently pulled and the shaft separated from the balloon.The separated balloon remained in the ostium of the cx.A trapping balloon was used to attempt and remove the separated balloon, but the balloon would not dislodge.An unspecified 1.5mm balloon was able to pass below the inflated balloon, gently inflated, and was able to dislodge the separated balloon.Again, a trapping balloon was used and successfully remove the separated balloon from the anatomy.During the procedure the patient had chest pain and st elevation.The chest pain resolved after the balloon was removed and the st elevation was treated with the restoration of flow with other unspecified balloons.A final angiogram was performed, and no additional adverse events were documented, and the patient continues to be okay.A clinically significant delay in the procedure was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported entrapment of device could not be replicated in a testing environment as it was based on operational circumstances.The reported patient effect of angina is listed in the coronary dilatation catheters trek rx, global, instructions for use (ifu) as a known patient effect.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the trek rx ifu states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the trek rx device is 14 atm; therefore, rbp was exceeded.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported deflation issues.However, factors that may contribute to difficulty deflating the catheter may include, but are not limited to, manufacturing, deflation/inflation technique, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.The reported separation and entrapment of device, foreign body removal , additional treatment and nonsurgical treatment/delay appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of angina and st elevation and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The additional rx trek device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
Additional information: the return device analysis identified an additional devices was returned.A 2.5x20mm rx trek balloon catheter was returned with the outer and inner member separated 21cm proximal to the proximal seal.There was a hypotube separation 8.5cm distal to the end of the strain relief tubing.No additional information was provided.

Brand Name
RX TREK
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9776114
Report Number2024168-2020-01912
Device Sequence Number14007346
Product Code LOX
UDI-Device Identifier08717648138607
UDI-Public08717648138607
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1012276-30
Device Catalogue Number1012276-30
Device Lot Number90603G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR